MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 0 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 0 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100463
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after undergoing a right thr on (b)(6) 2013 due to osteoarthritis, the patient experienced a peri-prosthetic fracture near the stem.This adverse event was treated by performing a revision surgery on (b)(6) 2022.During this procedure, the femoral stem, acetabular cup, modular head, and acetabular liner were removed and replaced with competitor's devices (stryker).This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem stem with an r3 acetabular cup and that required a revision surgery due to specific reasons.As such, no further information will be available.
 
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
POLARSTEM STEM STD TI/HA 0 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16282957
Report Number9613369-2023-00103
Device Sequence Number6766530
Product Code LZO
UDI-Device Identifier07611996118544
UDI-Public07611996118544
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2020
Device Model Number75100463
Device Catalogue Number75100463
Device Lot NumberA1309006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/02/2023
Date Device Manufactured07/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OX FEM HD 12/14 32MM +0(PN:71343200,LN:13GM13420); R3 20D ACT LNR 32MMX50MM(PN:71337650,LN:13FM07502); R3 3HL HA ACT SHLL 50MM(PN:71331950,LN:13GM00117)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexFemale